Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Pocatello, ID

July 2, 2006Cassia County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 2, 2006, 5:13 PM MDT for Cassia County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2006, 5:13 PM MDT (23:13 UTC)
Expired
Jul 2, 2006, 5:45 PM MDT
In force
32 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Cassia County, ID

The radar

The Pocatello radar (KSFX), 118 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:35 PM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 2, 2:35 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
235 PM MDT SUN JUL 2 2006

.DISCUSSION...OVERALL PATTERN REMAINS LARGELY UNSETTLED THROUGH THE
FORECAST PERIOD. WV IMAGERY JET STREAK OFF CALIFORNIA COAST PUSHING
INLAND TOWARDS AREA WITH CONVECTION ON THE LEFT FRONT EXIT REGION
INTO SOUTHWEST IDAHO BY 21Z.  WITH DIURNAL HEATING AND DYNAMICS
ASSOCIATED WITH THIS SHORTWAVE ENERGY CONVECTION TO CONTINUE PAST
HEATING TIME AND CONTINUE THROUGH A GOOD PORTION OF TONIGHT.  BEST
DYNAMICS WILL BE OVER THE CENTRAL MOUNTAINS AND ALONG THE MT / ID
BORDER WHERE WE HAVE INTRODUCED SCATTERED THUNDERSTORMS FOR THE
OVERNIGHT PERIOD.

LATEST RUN OF WRF MODEL CONTINUES TO HAVE ENERGY AROUND THROUGH
TOMORROW AFTERNOON BEFORE EXITING AREA.  RIDGE AXIS TO REMAIN JUST
TO EAST OF AREA THROUGH LONGER RANGE ACCORDING TO GFS.  HPC AND
MODEL DIAGNOSTICS BELIEVE NEXT ROUND OF MONSOON ENERGY TO PUSH
THROUGH AREA WEDNESDAY NIGHT INTO THURSDAY.  CURRENT TRENDS SHOW
THIS TO BE A POTENTIAL STRONG SHORTWAVE TROUGH AS IT ROTATES
THROUGH.  SOUTHWEST FLOW WILL PUSH RIDGE AXIS FURTHER EAST AND
RETURN TO A DRIER FLOW BUT REMAIN NORMAL OR JUST ABOVE NORMAL FOR
TEMPERATURES.  VLP

&&

.AVIATION...WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP AFTER 21Z AND LAST UNTIL AROUND 06Z. GUSTY WINDS WILL
BE FOUND IN THE VICINITY OF THUNDERSTORMS. OTHERWISE...VFR
CONDITIONS WILL PREVAIL THROUGH MIDDAY MONDAY. WINTHER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 5:08 AM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
508 AM MDT SUN JUL 2 2006

IDZ017>025-031-032-031115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
508 AM MDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:40 PM MDTFlash Flood WarningPIHCassia2 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.